Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 103, NWS Melbourne, FL

August 31, 2009Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 31, 2009, 6:27 PM EDT for Seminole County, Volusia County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2009, 6:27 PM EDT (22:27 UTC)
Expired
Aug 31, 2009, 7:18 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:37 PM EDTHAIL 0.88Osteen, FLTRAINED SPOTTER NEAR INTERSECTION OF 415 AND REED ELLIS ROAD REPORTED DIME TO NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 312227
SVRMLB
FLC117-127-312330-
/O.NEW.KMLB.SV.W.0103.090831T2227Z-090831T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT MON AUG 31 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEMINOLE COUNTY IN FLORIDA
  SOUTH CENTRAL VOLUSIA COUNTY IN FLORIDA

* UNTIL 730 PM EDT.

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR    
  OSTEEN...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  MIDWAY...LAKE JESSUP AND GENEVA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2899 8126 2902 8098 2865 8102 2873 8134
TIME...MOT...LOC 2225Z 319DEG 13KT 2885 8120

$$

SEDLOCK
2 follow-up statements
000 
WWUS52 KMLB 312254
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
654 PM EDT MON AUG 31 2009

FLC127-312303-
/O.CAN.KMLB.SV.W.0103.000000T0000Z-090831T2330Z/
VOLUSIA-
654 PM EDT MON AUG 31 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VOLUSIA COUNTY
IS CANCELLED...

LAT...LON 2882 8124 2874 8105 2870 8102 2865 8102
      2873 8134
TIME...MOT...LOC 2253Z 298DEG 8KT 2875 8116

$$

FLC117-312330-
/O.CON.KMLB.SV.W.0103.000000T0000Z-090831T2330Z/
SEMINOLE-
654 PM EDT MON AUG 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN SEMINOLE COUNTY...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GENEVA...MOVING SOUTHEAST AT 10 MPH.

GENEVA IS IN THIS STORMS PATH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2882 8124 2874 8105 2870 8102 2865 8102
      2873 8134
TIME...MOT...LOC 2253Z 298DEG 8KT 2875 8116

$$

SEDLOCK
000 
WWUS52 KMLB 312318
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
718 PM EDT MON AUG 31 2009

FLC117-312327-
/O.CAN.KMLB.SV.W.0103.000000T0000Z-090831T2330Z/
SEMINOLE-
718 PM EDT MON AUG 31 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEMINOLE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEMINOLE COUNTY STILL 
EXISTS. 

LAT...LON 2882 8124 2874 8105 2870 8102 2865 8102
      2873 8134
TIME...MOT...LOC 2317Z 298DEG 8KT 2873 8111

$$

SEDLOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:38 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 31, 2:38 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT MON AUG 31 2009

.DISCUSSION...

THROUGH TONIGHT...INITIAL STORM DEVELOPMENT HAS OCCURRED WITH LAKE
OKEECHOBEE SHADOW AND SEA BREEZE ALONG TREASURE COAST. ACTIVITY
SHOULD BECOME SCATTERED OVER REMAINDER OF EC FL HEADING INTO THE
LATE AFTERNOON AS E/W COAST BOUNDARIES COME TOGETHER FARTHER NORTH
WITH AID FROM OUTFLOWS THAT CURRENT ACTIVITY IS GENERATING. HAVE
KEPT SCT POPS IN FOR THIS EVENING WITH ACTIVITY WINDING DOWN BY
AROUND MIDNIGHT.

TUESDAY...SURFACE BOUNDARY WILL SAG TOWARD THE NORTH CENTRAL
PENINSULA AS WEAK DISTURBANCES MOVE THROUGH BASE OF MID/UPPER TROF.
THIS WILL KEEP RIDGE AXIS SUPPRESSED TO THE SOUTH AND MOVE ACTIVITY
TOWARD THE EAST COAST. PLENTIFUL MOISTURE OVER THE REGION WITH
PWATS AOA 2 INCHES EXPECTED TO YIELD A HIGH COVERAGE OF SHRA/TSRA...
AND HAVE LIKELY POPS IN FOR ALL AREAS. MAX TEMPS TOPPING OUT UPPER
80S/NR 90.

TUES NIGHT-WED NIGHT...UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN
OVER THE EASTERN CONUS TUES NIGHT INTO WED. UPPER LEVEL DISTURBANCES
ROUNDING THE BASE OF THIS TROUGH WILL CROSS NORTHERN AND CENTRAL
FLORIDA THROUGH THIS PERIOD AND WITH ABUNDANT MOISTURE IN PLACE WILL
CONTINUE TO SEE ABOVE NORMAL RAIN CHANCES OVER THE AREA. HAVE KEPT
LIKELY POPS (AROUND 60%) OVER THE AREA WED BUT MAY NEED TO INCREASE
IF MODEL FORECAST CONDITIONS HOLD. THIS INCREASE IN STORM COVERAGE
WILL CREATE CONSIDERABLE CLOUDINESS OVER THE AREA WHICH WILL KEEP
TEMPS A LITTLE LOWER DURING WED AFTERNOON WITH HIGHS IN THE
MID/UPPER 80S.

THU-SUN...(PREVIOUS DISCUSSION) GFS DEVELOPS SFC LOW OFF THE SE U.S.
COAST THU AND PULLS IN MUCH DRIER AIR INTO THE FA FOR FRI.
HOWEVER...THE EUROPEAN (ECMWF) MODEL IS MUCH WEAKER WITH THE LOW AND
IS UNABLE TO ADVECT DRIER AIR INTO CENT FL...KEEPING BAND OF DEEP
MOISTURE OVER THE AREA INTO THE WEEKEND. THE GFS SOLUTION IS
INCONSISTENT FROM PREVIOUS RUNS SO AM SKEPTICAL. HAVE LOWERED RAIN
CHANCES FOR FRI BUT KEPT THEM SCATTERED (30%). THE GFS DOES BRING
SOME MOISTURE BACK INTO SOUTH FL AND OUR SOUTHERN FA OVER THE
WEEKEND. MEANWHILE THE ECMWF BRINGS IN SLIGHTLY DRIER AIR AIR FROM
THE SE THIS WEEKEND AHEAD OF AN APPROACHING TROPICAL WAVE. SO
CONFIDENCE IS LOW IN THE EXTENDED FCST.

&&

.AVIATION...ISOLD SHRAS/TSRAS DEVELOPING AND WILL BECOME SCT THROUGH
20-24Z WITH SCT MVFR/LCL IFR REDUCTIONS. DOWNWARD TREND IN TSRA AFT
01/00Z WITH PREVAILING VFR ALL SITES BY 01/04Z.

&&

.MARINE...WEAK PRESSURE PATTERN KEEPS WINDS AOB 10KT WITH SEAS AOB
2FT NEAR SHORE...2-3FT OFFSHORE THRU TUE. SHORT WAVE PERIODS 4 SEC
WILL CONTINUE TO MAKE CONDITIONS A BIT LESS FAVORABLE THAN WINDS/SEA
HEIGHTS ALONE WOULD SUGGEST INTO THIS EVENING.  BOATERS ALSO NEED TO
KEEP ALERT FOR STORMS MOVING BACK ACROSS THE COAST INTO THE EVENING.
WED-SAT...WINDS WILL BE MORE EASTERLY WED BEFORE BECOMING MORE S/SW
BY LATE WEEK. WIND SPEEDS WILL BE GENERALLY AROUND 10 KTS OR LESS
WITH SEAS 1-2 FT WED INCREASING UP TO 3-4 FT OFFSHORE BY LATE WEEK.
ABOVE NORMAL STORM COVERAGE AND INCREASING WESTERLY STEERING FLOW
WILL LEAD TO AN ELEVATED THREAT OF OFFSHORE MOVING STORMS BOTH WED
AND THURS AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  74  86 /  30  60  40  60
MCO  76  90  73  87 /  30  70  40  60
MLB  75  88  73  87 /  40  60  30  60
VRB  75  88  71  88 /  40  60  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....WEITLICH
Hazardous weather outlook, Aug 31, 6:05 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
605 AM EDT MON AUG 31 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-312215-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
605 AM EDT MON AUG 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SURFACE HEATING AND SEA BREEZE DEVELOPMENT WILL ALLOW ISOLATED TO
SCATTERED LIGHTNING STORMS TO FORM ACROSS EAST CENTRAL FLORIDA
THIS AFTERNOON. STORMS WILL BE MOST NUMEROUS AROUND THE LAKE
OKEECHOBEE REGION...WHERE DEEPER MOISTURE EXISTS. THE PRIMARY
THREAT WILL BE CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH.

...FLOOD IMPACT...
A LARGE THUNDERSTORM COMPLEX DEVELOPED OVER THE COASTAL REGIONS
SOUTH OF SEBASTIAN INLET OVERNIGHT. WHILE THE HEAVIEST RAIN FELL
OFFSHORE...THERE WERE AREAS ALONG THE COAST SOUTH OF THE INDIAN
RIVER-ST. LUCIE COUNTY LINE THAT RECEIVED OVER TWO INCHES OF RAIN.
ANY ADDITIONAL RAINFALL THIS AFTERNOON MAY LOW LYING AND POOR
DRAINAGE AREAS TO FLOOD. DRIVERS SHOULD SLOW DOWN WHEN
ENCOUNTERING STANDING WATER ON ROADWAYS AND ALLOW EXTRA TIME TO
REACH THEIR DESTINATIONS.

...RIP CURRENT IMPACT...
A SMALL SWELL OVER THE COASTAL ATLANTIC WATERS WILL GENERATE AN
ELEVATED RIP CURRENT THREAT ALONG AREA BEACHES TODAY. THE THREAT
WILL BE GREATEST THROUGH NOON TODAY...AND AFTER 600 PM THIS
EVENING DURING THE OUTGOING TIDES.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED AFTERNOON LIGHTNING STORMS ARE EXPECTED TO MOVE NORTHEAST
AND MAY CROSS THE COAST LATE THIS AFTERNOON INTO THIS EVENING. ANY
STORMS THAT MOVE OFFSHORE WILL BE CAPABLE OF PRODUCING WIND GUSTS
IN EXCESS OF 34 KNOTS...AS WELL AS FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
MOISTURE WILL INCREASE ACROSS THE CENTRAL FLORIDA PENINSULA
THROUGH MIDWEEK...WHICH WILL ALLOW AFTERNOON THUNDERSTORM
ACTIVITY TO INCREASE. THE PRIMARY THREAT WILL BE CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Aug 31, 2:58 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
258 PM EDT MON AUG 31 2009

FLZ059-311945-
ST. LUCIE-
258 PM EDT MON AUG 31 2009

...STRONG THUNDERSTORMS AFFECTING ST. LUCIE COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER SAINT LUCIE WEST NEAR CARLTON. THE STORM WAS
NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

WEITLICH
Special weather statement, Aug 31, 4:01 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT MON AUG 31 2009

FLZ054-312045-
INDIAN RIVER-
401 PM EDT MON AUG 31 2009

...STRONG THUNDERSTORMS AFFECTING SOUTH-CENTRAL INDIAN RIVER
COUNTY...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 15 MILES SOUTHEAST OF BLUE CYPRESS LAKE...MOVING NORTH
AT 5 MPH.

THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK
Special weather statement, Aug 31, 5:59 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
559 PM EDT MON AUG 31 2009

FLZ041-044-312245-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
559 PM EDT MON AUG 31 2009

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...CENTRAL
VOLUSIA COUNTY...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER ORANGE CITY...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DE
BARY...CASSADAGA...LAKE HELEN...ENTERPRISE AND DELTONA

THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE
UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:52 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie83 min
Aug 31, 6:50 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole55 min
Aug 31, 7:13 PM EDTAreal Flood AdvisoryMLBLake, Orange, Seminole3 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.